Alert archive / Indiana / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 262, NWS Wilmington, OH

September 7, 2012Fayette County, Franklin County, Ripley County, Indiana

NWS Wilmington, OH issued this severe thunderstorm warning at Sep 7, 2012, 10:09 PM EDT for Fayette County, Franklin County, Ripley County, Indiana. It was in force for 51 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 7, 2012, 10:09 PM EDT (02:09 UTC)
Expired
Sep 7, 2012, 11:00 PM EDT
In force
51 min
Issued by
NWS Wilmington, OH
Area
Storm-based polygon

Counties Fayette County, IN, Franklin County, IN, Ripley County, IN

The radar

The Indianapolis radar (KIND), 104 km from the middle of the area, began a volume at 02:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 7, 10:35 PM EDTTSTM WND DMGBuena Vista, INNUMEROUS TREES AND LIMBS DOWN IN THE WESTERN PART OF THE COUNTY. TIME ESTIMATED FROM RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 26 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 7, 4:41 PM EDTSevere Thunderstorm WatchSPC6 hr
Sep 7, 9:10 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 2.2 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2012-09-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 531 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2012-09-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
531 J/kg
Mixed-layer CIN
-83 J/kg
Mixed-layer LCL
1512 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
195 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

510 
WUUS51 KILN 080209
SVRILN
INC041-047-137-080300-
/O.NEW.KILN.SV.W.0262.120908T0209Z-120908T0300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
1009 PM EDT FRI SEP 7 2012

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN FAYETTE COUNTY IN EAST CENTRAL INDIANA...
  WESTERN FRANKLIN COUNTY IN SOUTHEAST INDIANA...
  NORTHEASTERN RIPLEY COUNTY IN SOUTHEAST INDIANA...

* UNTIL 1100 PM EDT.

* AT 1006 PM EDT...RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF
  PRODUCING WINDS TO 60 MPH. THIS STORM WAS LOCATED 10 MILES WEST OF
  ANDERSONVILLE...MOVING EAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  BATESVILLE...
  OLDENBURG...
  BROOKVILLE...

IN ADDITION...GLENWOOD...ANDERSONVILLE...BUENA VISTA...BUNKER HILL...
COLUMBIA...HAMBURG...ALPINE AND LAUREL ARE NEAR THE PATH OF THIS
SEVERE THUNDERSTORM.

THIS INCLUDES THE FOLLOWING INTERSTATE...
I-74 BETWEEN MILE MARKERS 145 AND 157...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3927 8530 3965 8531 3962 8504 3953 8503
      3952 8502 3940 8500 3931 8503 3931 8506
      3914 8510 3923 8538
TIME...MOT...LOC 0209Z 282DEG 32KT 3946 8544

$$


BINAU
2 follow-up statements
518 
WWUS51 KILN 080227
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1027 PM EDT FRI SEP 7 2012

INC041-047-137-080300-
/O.CON.KILN.SV.W.0262.000000T0000Z-120908T0300Z/
FRANKLIN IN-FAYETTE IN-RIPLEY IN-
1027 PM EDT FRI SEP 7 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM EDT
FOR SOUTHERN FAYETTE COUNTY IN EAST CENTRAL INDIANA...AND
NORTHEASTERN RIPLEY AND WESTERN FRANKLIN COUNTIES IN SOUTHEAST
INDIANA...

AT 1024 PM EDT...RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR
ANDERSONVILLE...MOVING EAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
BATESVILLE...OLDENBURG AND BROOKVILLE.

IN ADDITION...ALPINE...LAUREL...NULLTOWN...PEPPERTOWN...METAMORA...
EVERTON...ALQUINA AND BLOOMING GROVE ARE NEAR THE PATH OF THIS STORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS. SEEK SHELTER
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3927 8530 3965 8531 3962 8504 3953 8503
      3952 8502 3940 8500 3931 8503 3931 8507
      3921 8508 3920 8509 3926 8532
TIME...MOT...LOC 0227Z 282DEG 32KT 3947 8523

$$


BINAU
248 
WWUS51 KILN 080255
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1055 PM EDT FRI SEP 7 2012

INC041-047-137-080305-
/O.EXP.KILN.SV.W.0262.000000T0000Z-120908T0300Z/
FRANKLIN IN-FAYETTE IN-RIPLEY IN-
1055 PM EDT FRI SEP 7 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN FAYETTE COUNTY IN
EAST CENTRAL INDIANA...AND NORTHEASTERN RIPLEY AND WESTERN FRANKLIN
COUNTIES IN SOUTHEAST INDIANA WILL EXPIRE AT 1100 PM EDT...

THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.

GUSTY WINDS TO 50 MPH ARE STILL POSSIBLE WITH THIS STORM.

PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...877-633-6772.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 3 AM EDT.

LAT...LON 3927 8530 3965 8531 3962 8504 3953 8503
      3952 8502 3940 8500 3931 8503 3931 8507
      3921 8508 3920 8509 3926 8532
TIME...MOT...LOC 0255Z 282DEG 32KT 3940 8492

$$


BINAU

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 7, 9:49 PM EDT, 20 minutes earlier.

Area forecast discussion, Sep 7, 9:49 PM EDT, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
949 PM EDT FRI SEP 7 2012

.SYNOPSIS...
A LOW PRESSURE SYSTEM AND STRONG COLD FRONT WILL MOVE ACROSS THE
GREAT LAKES AND THE OHIO VALLEY TONIGHT THROUGH SATURDAY. WEAK
SURFACE RIDGING WILL BUILD INTO OUR REGION SATURDAY AFTERNOON AND
NIGHT. A WEAK COLD FRONT WILL DROP SOUTH ACROSS THE REGION ON
SUNDAY...WHICH MAY BRING A FEW SHOWERS TO PARTS OF THE AREA. THIS
FRONT WILL MOVE SOUTH OF THE REGION SUNDAY NIGHT AS A STRONGER
RIDGE OF HIGH PRESSURE BUILDS SOUTHWARD INTO THE OHIO VALLEY. A
MUCH COOLER AIR MASS WILL SETTLE ACROSS THE REGION FOR THE
WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
SEVERE THUNDERSTORM WATCH #633 HAS REPLACED SEVERE THUNDERSTORM
WATCH #631 AND IS IN EFFECT UNTIL 3 AM EDT FOR ALL BUT THE FAR NRN
CWFA.

A VIGOROUS S/WV WILL DIG SE INTO THE WESTERN GREAT LAKES AND OHIO
VALLEY BY SATURDAY MORNING. THIS WILL ALLOW A SFC LOW TO DEEPEN
AND MOVE NE ACRS OUR AREA OVERNIGHT. AS IT DOES...A COLD FRONT
WILL SWING WEST TO EAST THROUGH THE AREA TONIGHT INTO SATURDAY
MORNING. THIS S/WV IS DYNAMIC AND LOW LEVEL FORCING AND UPR LVL
FORCING WILL BE ADEQUATE TO PRODUCE SHOWERS AND THUNDERSTORMS
OVERNIGHT. MLCAPE OF 1000 TO 1500  J/KG SHOULD LINGER INTO THE
EARLY HOURS OF SATURDAY MORNING WHICH IS SUFFICIENT ENOUGH TO
WARRANT SOME SEVERE POTENTIAL. MAIN SVR WX THREAT...IF IT IS
REALIZED...WILL BE DAMAGING WINDS WITH A RAGGED QLCS MOVING
THROUGH THE AREA. ISOLATED HAIL CAN NOT BE RULED OUT AS WELL. HAVE
KEPT SVR WEATHER WORDING IN ALL THE ZONES FOR EXCEPT THE FAR NORTH
THROUGH 3 AM EDT ATTM. HEAVY RAIN WILL ACCOMPANY THUNDERSTORMS
WITH SOME LOCALIZED FLOODING ISSUES POSSIBLE.

OVERNIGHT LOWS WILL RANGE FROM NEAR 60 IN THE NW TO THE UPPER 60S
SE.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH SUNDAY NIGHT/...
COLD FRONT WILL BE PUSHING EAST OF THE AREA SATURDAY MORNING.
SHOWERS AND THUNDERSTORMS WILL DECREASE TO SCATTERED
SHOWERS...WHICH SHOULD THEN COME TO AN END BY EARLY AFTERNOON AS
STRONG SUBSIDENCE IN THE WAKE OF THE COLD FRONT MOVES INTO THE
AREA. CLOUDY SKIES WILL BECOME PARTLY CLOUDY DURING THE AFTN
HOURS. WITH GOOD CAA IN THE WAKE OF THE FRONT...TEMPERATURES WILL
BE MUCH COOLER WITH HIGHS MAINLY IN THE LOWER TO MID 70S.

FOR SATURDAY NIGHT INTO SUNDAY...WEAK SFC RIDGING WILL MOVE
SOUTHEAST OF THE AREA BY MORNING AS ANOTHER S/WV IN THE NW FLOW
PUSHES SOUTHEAST INTO THE AREA. DEEPEST MOISTURE AND WEAK
FORCING...ALONG WITH BEST INSTABILITY IS FORECAST FOR OUR NRN AND
PARTS OF OUR EASTERN AREAS SUNDAY AFTN AS AN ASSOCIATED WEAK COLD
FRONT PUSHES SOUTHEAST THROUGH THE REGION. HAVE PLACED 20 AND 30
POPS FOR SHOWERS IN THESE AREAS. AFTER A COOL START...HIGHS ON SUNDAY
WILL ONCE AGAIN BE MAINLY IN THE LOWER TO MID 70S.

UNDER A NW FLOW ALOFT...S/WV WILL MOVE EAST OF THE AREA BY SUNDAY
NIGHT. DRIER AIR WILL FILTER IN AS SFC HIGH PRESSURE BUILDS
SOUTHEAST INTO THE REGION. SKIES WILL CLEAR AND TEMPERATURES WILL
BE COOL...RANGING FROM THE UPPER 40S TO THE LOWER 50S BY MONDAY
MORNING.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
THIS PERIOD WILL BE CHARACTERIZED BY GENERALLY BELOW NORMAL
PRECIPITABLE WATER/MOISTURE CONTENT IN THE WAKE OF THE STRONG TROUGH
WHICH WILL BE DEPARTING TO THE EAST THROUGH THE PERIOD.
TEMPERATURES WILL BE BELOW NORMAL /HIGHS IN THE 70S/ ON MONDAY AND
TUESDAY...AND THEN TRANSITION TO NEAR TO ABOVE NORMAL FOR THE MIDDLE
AND END OF THE WORK WEEK. MID LEVEL RIDGING WILL AGGRESSIVELY INDUCE
HEIGHT RISES TUE AND WED WHICH WILL PUSH 850MB TEMPS INTO THE MID TO
UPPER TEENS WED - FRI.  EXPECT VERY LITTLE IN THE WAY OF CLOUD COVER
MON/TUE/WED AS STRONG SURFACE HIGH MOVES ACROSS THE AREA AND THEN
DEPARTS TO THE SOUTH. STRONG HEIGHT FALLS WITH A VERY POTENT CNTL
CANADA SHORTWAVE TROUGH WILL GLANCE ATOP THE RIDGE
THURS/FRI...LOWERING HEIGHTS SOMEWHAT AND ALLOWING A WEAK/DECAYING
FRONT INTO THE GREAT LAKES AT THE END OF THE WEEK. NOT REALLY
THRILLED ABOUT THE RAIN CHANCES IN THIS TIME PERIOD...BUT ENOUGH OF
AN NCEP /GFS AND GEFS/ SIGNAL FOR LOW-END RAIN CHANCES ON FRIDAY.
MORNING LOWS WILL BE ENJOYABLE/COOL IN THIS DRIER AIRMASS.

&&

.AVIATION /02Z SATURDAY THROUGH WEDNESDAY/...
THUNDERSTORMS WILL BE DEVELOPING AHEAD OF A COLD FRONT THROUGH 03Z
ACROSS THE WESTERN SITES KDAY/KCVG/KLUK/KILN. MAINLY BRIEF MVFR
CONDITIONS WILL OCCUR WITH THESE CELLS. A LARGER LINE OF RAIN AND
THUNDERSTORMS WILL ARRIVE ACROSS THE WESTERN TERMINALS BY 04Z AND
WILL PRODUCE WIDESPREAD MVFR TO IFR CIGS AND VSBYS FOR SEVERAL
HOURS. THIS ACTIVITY WILL SPEAD EAST AND BEGIN TO AFFECT
KILN/KCMH/KLCK BY 06Z. THE BACK EDGE OF THIS BAND OF CONVECTION
WILL ARRIVE ALONG WITH A COLD FRONT AFTER DAYBREAK. SHOWERS WILL
GRADUALLY END...WITH IMRPROVING CONDITIONS TO VFR DURING THE LATE
MORNING HOURS. AS THE FRONT PASSES...WINDS WILL INCREASE OUT OF
THE NORTHWEST TO 10 TO 15 KT GUSTING UP TO 25 KT DURING THE
AFTERNOON.

.OUTLOOK...NO SIGNIFICANT WEATHER EXPECTED.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&

SYNOPSIS...HICKMAN
NEAR TERM...HICKMAN
SHORT TERM...HICKMAN
LONG TERM...BINAU
AVIATION...LATTO
Hazardous weather outlook, Sep 7, 10:08 PM EDT, 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
1008 PM EDT FRI SEP 7 2012

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ042>046-051>056-060>065-
070>074-077>082-088-090215-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-DARKE-SHELBY-LOGAN-UNION OH-
DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING-PREBLE-
MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-FAIRFIELD-BUTLER-WARREN-
CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-
SCIOTO-
1008 PM EDT FRI SEP 7 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO
AND SOUTHWEST OHIO.

.DAY ONE...TONIGHT.

A STRONG COLD FRONT WILL BRING SHOWERS AND THUNDERSTORMS TO THE
AREA DURING THE EVENING INTO THE OVERNIGHT HOURS. A FEW OF THE
THUNDERSTORMS MAY BE SEVERE WITH DAMAGING WINDS BEFORE WEAKENING.
ISOLATED LARGE HAIL WILL ALSO BE POSSIBLE. HEAVY RAIN IS EXPECTED
WITH THUNDERSTORMS WHICH MAY RESULT IN LOCAL FLOODING ISSUES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO MONITOR THE WEATHER CONDITIONS
OVERNIGHT. PLEASE SUBMIT SEVERE OR MARGINAL SEVERE REPORTS TO THE
NATIONAL WEATHER SERVICE.

OHZ026-034-035-090215-
HARDIN-MERCER-AUGLAIZE-
1008 PM EDT FRI SEP 7 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL OHIO.

.DAY ONE...TONIGHT.

A STRONG COLD FRONT WILL BRING SHOWERS AND THUNDERSTORMS TO THE
AREA DURING THE EVENING INTO THE OVERNIGHT HOURS. HEAVY RAIN IS
EXPECTED WITH THUNDERSTORMS WHICH MAY RESULT IN LOCAL FLOODING
ISSUES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Sep 7, 8:46 PM EDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
846 PM EDT FRI SEP 07 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0802 PM     TSTM WND DMG     MILTON                  39.79N 85.16W
09/07/2012                   WAYNE              IN   EMERGENCY MNGR

            TREES AND POWER LINES DOWNED

&&

MJP
Local storm report, Sep 7, 8:57 PM EDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
857 PM EDT FRI SEP 07 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 PM     TSTM WND GST     UNION                   39.90N 84.31W
09/07/2012  M46 MPH          MONTGOMERY         OH   TRAINED SPOTTER

            ALSO OBSERVED HALF INCH SIZE HAIL.

&&

MJP
Special weather statement, Sep 7, 9:15 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
915 PM EDT FRI SEP 7 2012

INZ050-OHZ042-060-080215-
WAYNE IN-DARKE OH-PREBLE OH-
915 PM EDT FRI SEP 7 2012

...STRONG THUNDERSTORMS WILL AFFECT NORTHERN PREBLE...WESTERN DARKE
AND NORTHERN WAYNE COUNTIES THROUGH 1015 PM EDT...

AT 914 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS MOVING FROM
EAST CENTRAL INDIANA TOWARD WEST CENTRAL OHIO...MOVING EAST AT 35
MPH.

WIND GUSTS TO 45 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

IN ADDITION...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAIN CAN
BE EXPECTED WITH THESE STORMS.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...HAGERSTOWN...FOUNTAIN
CITY...UNION CITY...NEW PARIS...NEW MADISON...ANSONIA AND GREENVILLE.

ALSO...ECONOMY...GREENS FORK...WILLIAMSBURG...NORTH
DAYTON...COSMOS...BETHEL...WHITEWATER AND MIDDLEBORO ARE NEAR THE
PATH OF THESE STRONG THUNDERSTORMS.

DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. WATER WILL
POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THESE STORMS BECOME
STRONGER...THEN A WARNING MAY BE NEEDED.

LAT...LON 4001 8520 4001 8482 4035 8481 4035 8456
      3981 8455 3991 8521 4000 8521

BINAU
Local storm report, Sep 7, 9:22 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
922 PM EDT FRI SEP 07 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0920 PM     HAIL             CLAYTON                 39.86N 84.36W
09/07/2012  E0.50 INCH       MONTGOMERY         OH   AMATEUR RADIO

&&

AR
Special weather statement, Sep 7, 9:22 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
922 PM EDT FRI SEP 7 2012

OHZ051-061-080200-
MIAMI OH-MONTGOMERY OH-
922 PM EDT FRI SEP 7 2012

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN MONTGOMERY AND MIAMI
COUNTIES THROUGH 1000 PM EDT...

AT 919 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
ENGLEWOOD...MOVING NORTHEAST AT 25 MPH. HALF INCH HAIL HAS BEEN
REPORTED WITH THIS STORM.

WIND GUSTS TO 30 MPH AND ONE HALF INCH DIAMETER HAIL ARE POSSIBLE
WITH THIS STORM.

IN ADDITION...HEAVY RAIN CAN BE EXPECTED WITH THIS STORM.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...WEST MILTON...TIPP CITY
AND TROY.

ALSO...UNION...GINGHAMSBURG...GRAYSON...HAVEN VIEW...FARRINGTON AND
CASSTOWN ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM.

WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.

LAT...LON 4013 8426 4004 8403 3999 8404 3981 8431
      3987 8440

BINAU
Local storm report, Sep 7, 9:38 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
938 PM EDT FRI SEP 07 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0937 PM     HAIL             N VANDALIA              39.88N 84.19W
09/07/2012  E0.50 INCH       MONTGOMERY         OH   TRAINED SPOTTER

&&

ASL

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 7, 8:01 PM EDTSevere Thunderstorm WarningILNUnion, Wayne21 min
Sep 7, 9:23 PM EDTAreal Flood AdvisoryILNFayette, Union, Wayne3 hr
Sep 7, 10:50 PM EDTSevere Thunderstorm WarningILNWayne25 min
Sep 7, 11:03 PM EDTSpecial Weather StatementILNDearborn, Ohio, Ripley, Union57 min
Sep 7, 11:23 PM EDTAreal Flood AdvisoryILNRipley112 min
Sep 7, 11:27 PM EDTSpecial Weather StatementILNOhio, Switzerland63 min
Sep 7, 11:45 PM EDTSevere Thunderstorm WarningILNOhio, Switzerland45 min
Sep 8, 12:22 AM EDTSevere Thunderstorm WarningILNSwitzerland38 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.